Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 138, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2015, 5:00 PM EDT for Gadsden County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 5:00 PM EDT (21:00 UTC)
- Expired
- Jun 17, 2015, 5:15 PM EDT
- In force
- 15 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Gadsden County, FL
The radar
The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
990
WUUS52 KTAE 172100
SVRTAE
FLC039-172145-
/O.NEW.KTAE.SV.W.0138.150617T2100Z-150617T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 PM EDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 545 PM EDT
* AT 500 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR GREENSBORO...OR 9 MILES WEST OF
QUINCY...AND MOVING NORTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHATTAHOOCHEE...GREENSBORO...GRETNA...ROSEDALE...MOUNT PLEASANT...
HARDAWAY...RIVER JUNCTION...HARDIN HEIGHTS...DOUGLAS CITY...
SAWDUST...SYCAMORE AND JUNIPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3059 8489 3060 8489 3061 8492 3062 8491
3064 8491 3065 8489 3066 8489 3070 8486
3071 8486 3071 8484 3070 8470 3062 8460
3049 8473
TIME...MOT...LOC 2100Z 139DEG 5KT 3062 8473
$$
42-DVD1 follow-up statement
453
WWUS52 KTAE 172115
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 PM EDT WED JUN 17 2015
FLC039-172125-
/O.CAN.KTAE.SV.W.0138.000000T0000Z-150617T2145Z/
GADSDEN FL-
515 PM EDT WED JUN 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GADSDEN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3059 8489 3060 8489 3061 8492 3062 8491
3064 8491 3065 8489 3066 8489 3070 8486
3071 8486 3071 8484 3070 8470 3062 8460
3049 8473
TIME...MOT...LOC 2113Z 139DEG 5KT 3064 8475
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:09 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 17, 4:09 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT WED JUN 17 2015
.NEAR TERM [THROUGH TONIGHT]...
LOCAL RADAR IMAGERY SHOWS STORMS HAVE BEGUN TO KICK OFF TODAY
WITH THE HIGHEST COVERAGE IN NORTH FLORIDA AND SOUTH CENTRAL
GEORGIA. THE 12Z MORNING SOUNDING SHOWED IMPRESSIVE MID-LEVEL
LAPSE RATES AND WITH SURFACE TEMPERATURES PEAKING IN THE UPPER 90S
TO AROUND 100 TODAY, INSTABILITY OVER THE AREA IS QUITE HIGH. WITH
THIS ENVIRONMENT, THE SEA-BREEZE THUNDERSTORMS THAT DEVELOP THIS
AFTERNOON COULD BE CAPABLE OF PRODUCING DAMAGING WINDS. IN
ADDITION, BETWEEN THE HIGH TEMPERATURES AND HUMIDITY, HEAT INDICES
WILL BE UNCOMFORTABLY HIGH, IN THE 106-110 RANGE. THE HEAT
ADVISORY CONTINUES OVER SOUTHWEST GEORGIA AND THE FLORIDA BIG
BEND.
AFTER THE SUN SETS, WINDS WILL BEGIN TO CALM AND THE SEA-BREEZE
STORMS WILL BEGIN TO DISSIPATE, THOUGH THUNDERSTORMS FROM THE EAST
COAST SEA-BREEZE MAY LAST INTO THE EARLY EVENING HOURS OVER SOME
OF OUR EASTERN ZONES. TEMPERATURES WILL DIP TO THE LOW TO MID
70S OVERNIGHT.
.SHORT TERM [THURSDAY THROUGH FRIDAY NIGHT]...
MAXIMUM HEIGHTS IN THE UPPER RIDGE WILL REMAIN JUST EAST OF THE
AREA THROUGH THIS PERIOD WITH THE SURFACE RIDGE AXIS HOLDING
SOUTH OF THE AREA ACROSS THE GULF OF MEXICO. THE REMNANTS OF BILL
WILL TRACK TO THE MISSOURI AREA BY FRIDAY NIGHT WITH NO IMPACT TO
OUR AREA. INSTEAD, THE DEEP RIDGING WILL MAINTAIN WELL ABOVE
NORMAL TEMPERATURES. HIGHS ON THURSDAY WILL ONCE AGAIN REACH THE
UPPER 90S WITH THE CENTURY MARK LIKELY IN A FEW SPOTS LIKE ALBANY
AND VALDOSTA. MAXIMUM HEAT INDICES WILL GENERALLY BE BETWEEN 105
AND 108 DEGREES, JUST SHY OF ADVISORY THRESHOLDS. TEMPS ON FRIDAY
WILL JUST BE A COUPLE OF DEGREES LOWER, BUT STILL PLENTY HOT. POPS
BE IN THE 30-40% RANGE AWAY FROM THE COAST ON THURSDAY AND DROP
OFF SLIGHTLY FOR FRIDAY. WITH VERY HIGH LEVELS OF INSTABILITY IN
PLACE, WE WILL CONTINUE TO SEE A THREAT FOR ISOLATED STRONG TO
SEVERE STORMS.
.LONG TERM [SATURDAY THROUGH WEDNESDAY]...
THE UPPER RIDGE WILL BE SUPPRESSED SOUTHWARD AS THE SHORT WAVE
TROUGH REMNANT OF BILL TRACKS FROM THE OHIO VALLEY TO THE EAST
COAST THIS WEEKEND. HOWEVER, THIS WILL GIVE US ONLY THE SLIGHTEST
RELIEF FROM THE ONGOING HEAT WAVE AS ANOTHER UPPER RIDGE WILL
BECOME ESTABLISHED OVER THE AREA ONCE AGAIN BY TUESDAY AND
WEDNESDAY. THIS PATTERN WILL RESULT IN BELOW CLIMO POPS GENERALLY
IN THE 20-30% RANGE WITH ABOVE NORMAL TEMPERATURES. EXPECT DAYTIME
HIGHS TO BE IN THE MID 90S ON SATURDAY, BUT THEN INCH BACK TO THE
UPPER 90S AFTER THAT. 100-DEGREE TEMPS WILL BE POSSIBLE IN A FEW
SPOTS. IT WILL NOT BE SURPRISING IF HEAT ADVISORY CRITERIA IS MET
ON A FEW DAYS NEXT WEEK. OVERNIGHT LOWS WILL GENERALLY BE IN THE
MID 70S.
&&
.AVIATION...
[THROUGH 18Z THURSDAY] SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN
THIS AFTERNOON AND EVENING IN THE TRI-STATE AREA, SO CONTINUED
VCTS AT ALL TERMINALS EXCEPT ECP. MVFR VSBYS ARE POSSIBLE AGAIN
EARLY THURSDAY MORNING AT ECP AND VLD.
&&
.MARINE...
SURFACE HIGH PRESSURE WILL REMAIN SOUTH OF THE WATERS FOR THE NEXT
SEVERAL DAYS. THIS WILL MAINTAIN GENERALLY ONSHORE FLOW WITH
INCREASED WIND SPEEDS NEARSHORE IN THE AFTERNOON SEA BREEZE.
&&
.FIRE WEATHER...
RED FLAG CONDITIONS ARE NOT EXPECTED FOR THE NEXT SEVERAL DAYS.
PATCHY FOG IS POSSIBLE AROUND SUNRISE THURSDAY NEAR THE COAST.
&&
.HYDROLOGY...
A TYPICAL SUMMERTIME PATTERN WITH DAILY AFTERNOON THUNDERSTORMS
WILL KEEP CHANCES OF RAIN IN THE FORECAST FOR THE NEXT WEEK.
COVERAGE WILL BE SCATTERED HOWEVER, SO NO WIDESPREAD FLOODING IS
EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 73 99 73 97 74 / 20 30 20 30 10
PANAMA CITY 77 90 76 89 76 / 10 20 10 10 10
DOTHAN 72 98 74 96 73 / 20 40 20 20 10
ALBANY 74 100 74 98 74 / 20 40 30 20 10
VALDOSTA 73 100 73 97 73 / 20 30 30 30 20
CROSS CITY 74 97 74 95 73 / 20 30 20 20 20
APALACHICOLA 77 93 76 91 76 / 10 10 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR COASTAL DIXIE-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL
WAKULLA-GADSDEN-INLAND DIXIE-INLAND FRANKLIN-INLAND
JEFFERSON-INLAND TAYLOR-INLAND WAKULLA-LAFAYETTE-LEON-
LIBERTY-MADISON.
HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
BAY.
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR BAKER-BEN HILL-
BERRIEN-BROOKS-CALHOUN-CLAY-COLQUITT-COOK-DECATUR-DOUGHERTY-
EARLY-GRADY-IRWIN-LANIER-LEE-LOWNDES-MILLER-MITCHELL-
QUITMAN-RANDOLPH-SEMINOLE-TERRELL-THOMAS-TIFT-TURNER-WORTH.
AL...NONE.
GM...NONE.
&&
NEAR TERM...MOORE
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...MOORE
MARINE...WOOL
FIRE WEATHER...DVD
HYDROLOGY...MOOREIn the hours before
Local storm report, Jun 17, 12:52 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 5 SW HOPEWELL 30.33N 83.50W
06/16/2015 MADISON FL UTILITY COMPANY
A GREEN CHERRY TREE FELL ON POWER LINES IN SOUTHERN
MADISON COUNTY DURING TUESDAYS STORM CAUSING A POWER
OUTAGE.
&&
DVDLocal storm report, Jun 17, 4:00 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG STOCKTON 30.94N 83.00W
06/17/2015 LANIER GA 911 CALL CENTER
2 TREES BLOWN DOWN IN STOCKTON
&&
DVDLocal storm report, Jun 17, 4:34 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 SE HAMBURG 30.54N 83.48W
06/17/2015 MADISON FL 911 CALL CENTER
TREE DOWN NEAR INTERSECTION OF LITTLE CAT ROAD AND FARM
CENTER ROAD
0429 PM TSTM WND DMG 3 WSW HAMBURG 30.55N 83.57W
06/17/2015 MADISON FL 911 CALL CENTER
TREE DOWN ON LOVETT ROAD
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:43 AM EDT | Heat Advisory | TAE | Dixie, Franklin, Gadsden, Jefferson, Lafayette, Leon and 3 more | 14 hr |
| Jun 17, 10:22 AM EDT | Rip Current Statement | TAE | Bay | 10 hr |
| Jun 17, 3:46 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Liberty, Wakulla | 26 min |
| Jun 17, 4:02 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 43 min |
| Jun 17, 4:29 PM EDT | Severe Thunderstorm Warning | TAE | Liberty | 33 min |
| Jun 17, 4:42 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 48 min |
| Jun 17, 4:56 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 49 min |
| Jun 17, 5:18 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 42 min |
| Jun 17, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 49 min |
| Jun 17, 5:39 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 11 min |
| Jun 17, 6:15 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 21 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.